MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60PFS40
Medical Device Problem Codes Decrease in Suction (1146); Suction Problem (2170); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer was unable to pass the catheter clearly through the tracheostomy tube.The suction catheter appeared to have caught at l1.The tracheostomy tube was changed as a result.No patient injury or further complications were reported in relation to this event.
 
Event or Problem Description
Information was received stating the device was a size 8.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Visual inspection found the device to have black contamination on the obturator and marks were found on the tube.The tube length and obturator protrusion were measured with a calibrated ruler; device met specification for both.During verification, 32 assemblies were taken out of production floor inventory and reviewed to see if they met the specifications accordingly.No discrepencies were found.Quality personnel perform an inspection to verify that the shaft is fully seated to connector, that there is no exposed wire in the shaft, as well as no lack of or excess adhesive.The reported complaint was unable to be confirmed, and the problem source was unalbe to be determined.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8903740
Report Number3012307300-2019-04074
Device Sequence Number18895477
Product Code JOH
UDI-Device Identifier15021312005868
UDI-Public15021312005868
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/13/2022
Device Catalogue Number60PFS40
Device Lot Number3400947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer08/20/2019
10/23/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/19/2019
11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 MO
Patient Weight9